Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Flaky, peeling, crusty rash on finger with clear pustules. Creams, elocon ointment used. Recommendations?

I have a severe rash on my right ring finger. It has been there persistently for a few years now. Sometimes it is worse, and sometimes better, but it seems that currently no creams, however natural and sensitive are helping. I also used Elecon ointment for a time, which did relieve symptoms, but they returned as soon as i stopped using it, and the ointment no longer does anything. The rash is very flakey and peeley. It is often very dry, but sometimes a bit crusty, as though it weeps. sometimes it has tiny little clear postules all over it. It is very itchy and stings. It feel as though the skin is reacting to being on my finger and is stretching and breaking and trying to get off. It doesn't seem to worsen with any products, nothing seems to impact it. It is only on one finger and although it touches other fingers and many parts of my body often, it has never ever spread anywhere else. none of my other fingers have any sign of it at all. It is driving me crazy!!! What could it be? I have been to a dr and a dermatologist, but both gave me creams, none of which have worked.
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
from the description provided it could either be eczema or it could be an yeast or candidal infection. Ring eczema is a term used when eczema occurs beneath a ring. This occurs due to metallic component of ring itself or due to trapped water , soap beneath the ring. Candidal infection too can present as wet itchy lesions with pustules.
It would be better to get the diagnosis confirmed and start s specific Treatment. You may try using combination of mild steroid, antifungal and antibacterial cream over the lesion to help it heal. Avoid using harsh soaps. Take oral antihistamine to alleviate the itch.
Hope that helped.
Take care
Answered: Wed, 26 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor